Journal of the Mathematical Society of Japan

Continuous dependence on a parameter of exponential attractors for chemotaxis-growth system

Messoud EFENDIEV and Atsushi YAGI

Full-text: Open access


We study dependence on a parameter of exponential attractors. As known, exponetial attractors are not uniquely determined from a dissipative dynamical system even if they exist. But we prove in this paper that one can construct an exponential attractor which depends continuously on a parameter in the dynamical system. This result is then applied to the chemotaxis-growth system.

Article information

J. Math. Soc. Japan, Volume 57, Number 1 (2005), 167-181.

First available in Project Euclid: 13 October 2006

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 37L25: Inertial manifolds and other invariant attracting sets
Secondary: 35K57: Reaction-diffusion equations

dependence on a parameter exponential attractors chemotaxis-growth system


EFENDIEV, Messoud; YAGI, Atsushi. Continuous dependence on a parameter of exponential attractors for chemotaxis-growth system. J. Math. Soc. Japan 57 (2005), no. 1, 167--181. doi:10.2969/jmsj/1160745820.

Export citation


  • M. Aida, M. Efendiev and A. Yagi, Quasilinear abstract parabolic evolution equations and exponential attractors, Osaka J. Math., 42 (2005), to appear.
  • M. Aida and A. Yagi, Global stability of approximation for exponential attractors, Funkcial. Ekvac., 47 (2004), 251–276.
  • M. Aida and A. Yagi, Target pattern solutions for chemotaxis-growth system, Sci. Math. Jpn., 59 (2004), 577–590.
  • A. Babin and B. Nicolaenko, Exponential attractors of reaction-diffusion systems in an unbounded domain, J. Dynam. Differential Equations, 7 (1995), 567–590.
  • M. Efendiev and A. Miranville, Finite dimensional attractors for reaction-diffusion equations in $\bm{R}^n$ with a strong nonlinearity, Discrete Contin. Dyn. Syst., 15 (1999), 399–424.
  • M. Efendiev, A. Miranville and S. Zelik, Exponential attractors for a nonlinear reaction-diffusion system in $\bm{R}^3$, C. R. Math. Acad. Sci. Paris, 330 (2000), 713–718.
  • C. Foias, G. Sell and R. Temam, Inertial manifolds for nonlinear evolution equation, J. Differential Equations, 73 (1988), 309–353.
  • H. Gajewski, W. Jäger and A. Koshelev, About loss of regularity and “blow up” of solutions for quasilinear parabolic systems, Preprint No.,70, Weierstraß-Institut für Angewandte Analysis und Stochastik, Berlin, 1993.
  • H. Gajewski and K. Zacharias, Global behavior of a reaction-diffusion system modelling chemotaxis, Math. Nachr., 195 (1998), 77–114.
  • H. Gajewski and K. Zacharias, On a reaction-diffusion system modelling chemotaxis, Proc. Equadiff, (eds. B. Fiedler, K. Gröger and J. Sprekels), 99, World Scientific Publ., Singapore, 2000, 1098–1103.
  • M. A. Herrero and J. J. L. Velázquez, Chemotactic collapse for the Keller-Segel model, J. Math. Biol., 35 (1996), 583–623.
  • D. Horstmann, From 1970 until present: the Keller-Segel model in chemotaxis and its consequences I, Jahresber. Deutsch. Math.-Verein., 105 (2003),103–165.
  • A. Ito and N. Kenmochi, Inertial set for a phase transition model of Penrose-Fife type, Adv. Math. Sci. Appl., 10 (2000), 353–374.
  • A. Ito and N. Kenmochi, Correction: Inertial set for a phase transition model of Penrose-Fife type, Adv. Math. Sci. Appl., 11 (2001), 481.
  • A. Ito and N. Kenmochi, Inertial set for one-dimensional non-isothermal phase separation model, Adv. Math. Sci. Appl., 11 (2001), 835–857.
  • K. Kawasaki and N. Shigesada, Mathematical model of pattern formation of bacteria by chemotaxis, RIMS, Kokyuroku, 827 (1993), 176–187.
  • E. F. Keller and L. A. Segel, Initiation of slime mould aggregation viewed as instability, J. Theor. Biol., 26 (1970), 399–415.
  • M. Mimura and T. Tsujikawa, Aggregating pattern dynamics in a chemotaxis model including growth, Phys. A, 230 (1996), 499–543.
  • A. Miranville, Exponential attractors for a class of evolution equations by a deco position method, C. R. Acad. Sci. Paris, 328 (1999), 145–150.
  • T. Nagai and T. Senba, Behavior of radially symmetric solutions of a system related to chemotaxis, Nonlinear Anal., 30 (1997), 3837–3842.
  • T. Nagai, T. Senba and T. Suzuki, Chemotaxis collapse in a parabolic system of mathematical biology, Hiroshima Math. J., 30 (2000), 463–497.
  • K. Osaki, T. Tsujikawa, A. Yagi and M. Mimura, Exponential attractor for a chemotaxis-growth system of equations, Nonlinear Anal., 51 (2002), 119–144.
  • D. E. Woodward, R. Tyson, M. R. Myerscough, J. D. Murray, E. O. Budrene and H. C. Berg, Spatio-temporal patterns generated by Salmonella typhimurium, Biophys. J., 68 (1995), 2181–2189.
  • A. V. Babin and M. I. Vishik, Attractors of evolutionary equations, Nauka Mirovozzrenie. Zhizn', 1989, Moscow; English translation: 1992, North-Holland, Amsterdam.
  • E. O. Budrene and H. C. Berg, Complex patterns formed by motile cells of Escherichia coli, Nature, 349 (1991), 630–633.
  • A. Eden, C. Foias, B. Nicolaenko and R. Temam, Exponential Attractors for Dissipative Evolution Equations, 1994, John Wiley, Chichester, New York.
  • P. Grisvard, Elliptic Problems in Nonsmooth Domains, Pitman, London, 1985.
  • J. Hale, Asymptotic Behaviour of Dissipative Systems, Math. Surveys Monogr., vol.,2, Amer. Math. Soc., 1987, Providence, RI.
  • G. Raugel, Global attractors in partial differential equations, Handbook of Dynam. Systems III: towards applications, (eds. B. Fiedler, G. Iooss and N. Kopell), vol.,2, Elservier, Amsterdam, 2002, 885–982.
  • R. Temam, Infinite-Dimensional Dynamical Systems in Mechanics and Physics, 2nd ed., Springer, Berlin, 1997.
  • H. Triebel, Interpolation Theory, Function Spaces, Differential Operators, North-Holland, Amsterdam, 1978.